Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

Mathematical theory of non-linear waves on the surface of a magnetic fluid

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Twombly, E. ; Colorado State University, Ft. Collins, CO ; Thomas, J.

Consider a ferrofluid occupying the region z \leq 0 . If the fluid is subjected to a sufficiently strong magnetic field, surface waves appear. Under certain assumptions we shall prove that when the field strength becomes greater than a critical strength, a nontrivial wave solution on the surface of the ferrofluid bifurcates from the trivial solution. We then study the stability of these nontrivial solutions.

Published in:

Magnetics, IEEE Transactions on  (Volume:16 ,  Issue: 2 )